Back to Ask the Diabetes Team Ask the Diabetes Team

From Lincoln, Nebraska, USA:

I found out I was a type 1 diabetic 35 years ago. They started me on insulin injection right away. Because of the injections, I now have large lumps on my legs and arms. They have told me that if I do not use them, they will get smaller, but I have not used my legs for injections for about 15 years and they are still there. Is there anything I can do to get rid of them other than having them surgically removed?


Unfortunately, there is a point of no return for some of those injection site problems. I would suggest that the areas will probably not improve. On occasion, I have had patients see a plastic surgeon for bothersome areas with the result they can be surgically corrected. Obviously, this is not an answer for all patients and some areas are not severe enough to warrant this. However, use of the sites is still subject to marked changes in insulin absorption from the injection site.


Original posting 28 Apr 2005
Posted to Other and Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.